IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 4080 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  Navigate here 
  Search
 
   Next article
   Previous article 
   Table of Contents
  
 Resource links
   Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
   [PDF Not available] *
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)  

 
  In this article
   Abstract
   Introduction
   Case Report
   Comments
   References
   Article Figures

 Article Access Statistics
    Viewed3138    
    Printed51    
    Emailed0    
    PDF Downloaded0    
    Comments [Add]    

Recommend this journal

 


 
CASE REPORT
Year : 1992  |  Volume : 58  |  Issue : 4  |  Page : 283-284

Striae atrophicans due to topical fluocinolone acetonide



Correspondence Address:
Ramji Gupta


Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions

  Abstract 

A 27-year old woman developed striae atrophicans on her left posterior axillary fold 25 days after daily local massage of fluocinolons acetonide 0.1%.


Keywords: Striae atrophicans, fluocinolone acetonide


How to cite this article:
Gupta R. Striae atrophicans due to topical fluocinolone acetonide. Indian J Dermatol Venereol Leprol 1992;58:283-4

How to cite this URL:
Gupta R. Striae atrophicans due to topical fluocinolone acetonide. Indian J Dermatol Venereol Leprol [serial online] 1992 [cited 2019 Oct 14];58:283-4. Available from: http://www.ijdvl.com/text.asp?1992/58/4/283/3820



  Introduction Top


Use of topical steroids can cause several side effects, one of them is the development of striae. It has been suggested that these side effects are very infrequently seen in Indian patients. [1] A case of vitiligo in which striae developed 25 days after daily use of 0.1% fluocinolone acetonide ointment is reported.


  Case Report Top


A-27-years-old woman presented with lesions of vitiligo around her neck, left posterior axillary fold, sternum, under both breasts, left cubital fossa, and left leg for past 2 months. The author started levamisole 150 mg on 2 consecutive days every week along with local massage of 0.1% fluocinolone acetonide ointment, however she developed streaks of atrophy on her left posterior axillary fold [Figure - 1]. There was no atrophy of the skin on other areas. There was no other sign of Cushing's syndrome. Application of topical fluocinolone acetonide ointment was stopped on her left axilla, however it was continued on other sites, During the next 1 month all vitiliginous macules cleared and the topical fluocinolone acetonide and systemic levamisole were stopped by the patient. During the next 2 months she developed recurrence of the vitiligo macules on her left axilla and neck. There was no change in the striae atrophicans on her left posterior axillary fold.


  Comments Top


Striae are commonly seen in Cushing's syndrome. Absence of striae on other parts of the body and other features of Cushing's . syndrome rule out the possibility of it been responsible for producing striae in this case. Unilateral appearance of the striae only on the left posterior axillary fold suggests it relationship to the fluocinolone actinide application. However its absence from the places of application suggest that intertriginous axillary fold along with vigorous massage provided occlusion, analogous to the occlusive dressing. Chernosky and Knox [2] reported 2 cases who developed atrophic striae on abdomen_ and leg after 3 and 9 months respectively due to occlusive corticosteroid application.

Pavithran [1] reported development of striae after 4, 18, and 22 months of use of topical steroid in 3 patients. This case is reported due to the appearance of striae in a very short time i.e., 25 days.

 
  References Top

1.Pavithran K. Topical corticosteroid induced atrophic striae and tinea incognito. Ind J Dermatol Venereol Leprol 1986; 52: 351-4.  Back to cited text no. 1    
2.Chernosky M E, Knox J M. Atrophic str4ae after occlusive corticosteroied therapy. Arch Dermatol 1964; 90: 15-9.  Back to cited text no. 2    


    Figures

[Figure - 1]



 

Top
Print this article  Email this article
Previous article Next article

    

Online since 15th March '04
Published by Wolters Kluwer - Medknow